Missouri, 2008Flash Flooding and Hail in Missouri, April 10, 2008
April 10, 2008 · NWS LSX · 15 events in 11 counties and zones
A storm system moved through the region during the day and into the evening hours of April 10th. Numerous reports of flash flooding, hail, wind damage and one tornado were reported with this system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system moved through the region during the day and into the evening hours of April 10th. Numerous reports of flash flooding, hail, wind damage and one tornado were reported with this system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 10, 4:22 AM CST, 38 minutes earlier.
Area forecast discussion, Apr 10, 4:22 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
522 AM CDT THU APR 10 2008
.DISCUSSION...
PRIMARY FCST PROB FOR TDY WL BE MIXTURE OF TEMPS AND SVR WX
POTENTIAL. CURRENT FCST IS TAILORED TWD THE UKMET...NCEP 4KM WRF
AND LOCALLY RUN ARW WRF MDLS. GFS IS PLAGUED WITH CNVTV FEEDBACK
MAKING DYNAMICS UNRELIABLE.
ONGOING CNVTN HAS DELAYED PROGRESSION OF WRMFNT. LATEST WV IMAGE
WUD SUGGEST TROF IS BEGINNING TO DIG INTO SRN PLAINS WHICH SHUD
SPEED UP SFC LOW. CNVTN APPEARS TO BE WEAKENING SOME WHICH SHUD
ALLOW WRMFNT TO MV NWD. ATTM...EXPECT CNVTN TO LIFT NWD AND CONT EWD
THIS MRNG...POSSIBLY BEING E OF STL BY EARLY AFTN. MDLS SUGGEST
CNVTN SHUD OUT RUN DRY LINE LATER THIS MRNG. DRY SLOT IS EXPECTED
TO MV INTO WRN MO BY MID DAY ADVECTING IN STEEP MID LVL LAPSE
RATES AND CLEARING OUT SKIES FOR AMPLE INSOLATION THIS AFTN.
EVEN IF SKIES DO NOT COMPLETELY CLEAR OUT...WRM SECTOR SHUD
DESTABILIZE ENUF TO ALLOW CNVTN TO FORM ALONG DRY LINE LATE THIS
AFTN AND THIS EVE AS YET ANOTHER VORT LOBE ROUNDS THE BASE OF UPR
LVL TROF. CDFNT IS PROGD TO BE IN ERN KS/OK THIS EVE. CNVTN COULD
FORM ALONG THE CDFNT. HOWEVER...ANY CNVTN THAT DOES FORM IS
EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET AND WUD LIKELY NOT
AFFECT THE CWA.
SYS BCMS VERTICALLY STACKED THIS EVE AND SLOWLY MOVES E OVR THE
NEXT COUPLE OF DAYS. COLD AIR BEHIND THE SYS WL BRING A CHANCE OF
SHRA AND SHSN TO MUCH OF THE CWA FRI NGT THRU SAT NGT. TEMPS ON
SAT AND SUN WL BE UNSEASONABLY COLD AS STRONG SFC RIDGE BUILDS
INTO THE REGION. THEREFORE...HAVE TRENDED TEMPS BLW MOS VALUES AND
TWD MDLS 2M TEMPS.
TEMPS WL BEGIN TO REBOUND ON MON REACHING UPR 50S AGAIN. LITTLE IF
ANY CHANGES WERE MADE TO PREV FCST BEYOND SUN.
TILLY
&&
.AVIATION...
FOR THE 06Z TAFS...
SHOWERS WERE INCREASING ACROSS THE AREA LATE THIS EVENING IN
RESPONSE TO IMPRESSIVE LOW LEVEL MOISTURE CONVERGENCE/TRANSPORT.
FRONTAL BOUNDARY WAS LOCATED OVER NORTHERN AR AT THIS TIME. FRONT
WILL CONTINUE TO MOVE NORTHWARD TONIGHT AS A WARM FRONT. EXPECT THE
FRONT TO MOVE INTO SOUTHERN IA BY THURSDAY EVENING. A COLD FRONT
WILL MOVE ACROSS THE AREA THURSDAY NIGHT. STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AHEAD OF THE COLD
FRONT.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL.
FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR BOND IL-CLINTON IL-FAYETTE IL-MARION IL-
MONTGOMERY IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 10, 3:23 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
423 AM CDT THU APR 10 2008
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
423 AM CDT THU APR 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TODAY SOME OF WHICH MAY BE SEVERE...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST
THREAT WILL BE ALONG AND SOUTH OF A LINE EXTENDING FROM VANDALIA
ILLINOIS...TO ST LOUIS...TO STEELVILLE MISSOURI. IN ADDITION...
TWO TO THREE INCHES OF RAINFALL IS EXPECTED ACROSS THE REGION WITH
LOCALLY HEAVIER AMOUNTS POSSIBLE. THIS WILL CREATE THE POTENTIAL
FOR FLASH FLOODING ALONG WITH SIGNIFICANT RISES ALONG SOME LOCAL
RIVERS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF SNOW SHOWERS ACROSS MUCH OF THE REGION
FRIDAY NIGHT INTO SATURDAY MORNING...AND AGAIN SATURDAY NIGHT. NO
SNOW ACCUMULATION IS EXPECTED.
GUSTY WINDS OF 30 TO 40 MPH WILL ALSO OCCUR ACROSS MUCH OF THE
AREA FROM THURSDAY INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. IN ADDITION TO
SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND
FLOODING.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TILLY
In the hours before
Local storm report, Apr 10, 4:48 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
548 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM HEAVY RAIN 10 S STEELVILLE 37.82N 91.36W
04/10/2008 M1.90 INCH CRAWFORD MO TRAINED SPOTTER
&&
MILLERLocal storm report, Apr 10, 4:49 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
549 AM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HEAVY RAIN 2 SE POTOSI 37.92N 90.76W
04/10/2008 M1.06 INCH WASHINGTON MO PUBLIC
&&
MILLEREvent by event
7 flash flood, 5 hail, 3 thunderstorm wind. Local standard time, as filed.
Flash Flood, Moniteau
- When
- April 10, 5:00 AM CST to 9:45 AM CST
- Where
- Moniteau County, 2.31 mi NW of Tipton to 3.17 mi NNW of Fortuna
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.676, -92.807
Very heavy rain, between one and three inches of rain, fell over a short amount of time on already saturated soils. Over a foot of water was reported over Park Avenue in California and 6 inches of water was flowing over U.S. 50 on the west side of Tipton. Several secondary roads had water over them as well.
Flash Flood, Boone
- When
- April 10, 5:35 AM CST to 11:00 AM CST
- Where
- Boone County, 2.38 mi W of Centralia to 3.1 mi SSE of Shaw
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.217, -92.174
Very heavy rain, between one and two inches, fell in a short amount of time on already saturated soils. Several roads were flooded including Highway CC near Tri City Road, west of Centralia and the intersection of Brown School Road and Range Line Road, north of Columbia.
Flash Flood, Cole
- When
- April 10, 5:45 AM CST to 9:45 AM CST
- Where
- Cole County, 3.26 mi NW of Wardsville to Lohman
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.531, -92.225
Very heavy rain, between one and two inches, fell in a short amount of time on already saturated soils. Numerous secondary roads were flooded including Meadows Ford Road and Murphys Ford Road.
Flash Flood, Reynolds
- When
- April 10, 8:22 AM CST to 12:50 PM CST
- Where
- Reynolds County, Black to 1.58 mi SW of Centerville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.530, -90.950
Between 2 and 3 inches of rain fell in a short amount of time on already saturated soils. This caused some flash flooding, especially over the eastern sections of the county. Numerous roads were closed due to flooding including Highway N and Highway 49 about 3 miles southeast of the intersection with Highway 21. Also, in Centerville a creek overflowed out of its banks causing water to rise on several roads in town near the creek and affect several buildings in town.
Flash Flood, St. Francois
- When
- April 10, 8:50 AM CST to 12:50 PM CST
- Where
- St. Francois County, 0.45 mi ENE of Bonne Terre to 0.4 mi SSW of Gumbo
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.924, -90.563
Several inches of rain fell over a short amount of time over St. Francois county. Several roads were flooded for a time, including roads on the southeast side of Farmington. A few homes were affected in this area as well.
Flash Flood, Iron
- When
- April 10, 9:30 AM CST to 12:50 PM CST
- Where
- Iron County, 0.7 mi SSE of Glover to 2.05 mi SSW of Annapolis
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.471, -90.714
Up to four inches of rain fell in a short amount of time on already saturated soils. Numerous roads were flooded throughout the county including Highway 21 near Hogan, and Highways C, F and K east and west of Annapolis were closed due to high water over them. A couple of homes in the Ironton and Annapolis areas were surrounded by the high water but did not get water in them.
Flash Flood, Madison
- When
- April 10, 10:10 AM CST to 12:50 PM CST
- Where
- Madison County, 1.33 mi WNW of Allbright to 2.69 mi S of Faro
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.338, -90.252
Several inches fell in a short amount of time on already saturated soils. Several secondary roads were closed due to flooding. Highway M near Buckhorn and several streets in Fredericktown were affected.
Hail, Monroe
- When
- April 10, 3:40 PM CST
- Where
- Monroe County, Madison
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.470, -92.220
Hail, Monroe
- When
- April 10, 3:50 PM CST
- Where
- Monroe County, 5 mi NE of Holliday
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.531, -92.064
Thunderstorm Wind, Boone
- When
- April 10, 3:55 PM CST
- Where
- Boone County, Centralia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 39.220, -92.130
Thunderstorm winds blew down several trees in town. A few of the trees knocked down power lines, affecting 400 households for a brief time.
Hail, Monroe
- When
- April 10, 3:55 PM CST
- Where
- Monroe County, Paris
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.480, -92.000
Hail, Shelby
- When
- April 10, 4:08 PM CST
- Where
- Shelby County, 2 mi W of Emden
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.800, -91.908
Hail, Marion
- When
- April 10, 4:10 PM CST
- Where
- Marion County, 4 mi SW of Philadelphia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.789, -91.803
Thunderstorm Wind, Marion
- When
- April 10, 4:55 PM CST
- Where
- Marion County, 2 mi E of Taylor
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -91.492
Part of the roof of a machine shed was blown off with several large tree limbs blown down in the area.
Thunderstorm Wind, Lewis
- When
- April 10, 4:55 PM CST
- Where
- Lewis County, 1.47 mi W of La Grange
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.048, -91.528
Several power lines and a couple of power poles were blown down. A few of the power lines fell onto U.S. 61 and Highway C west of La Grange.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, April 10, 20081 injured · $1.3 million · EF2 · 15 events
- Tornadoes and Damaging Winds in Iowa, April 10, 2008$380,000 · EF2 · 11 events
- Flooding in Arkansas, April 10 to 19, 2008$9.1 million · 16 events
- Tornadoes and Hail in Iowa, April 10, 2008$583,000 · EF1 · 23 events
- Tornadoes and Damaging Wind in Illinois, April 10, 2008$150,000 · EF1 · 4 events
- Flooding in Missouri, April 10 to 11, 2008$75,000 · 7 events
- High Wind in Iowa, April 10, 2008$72,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 10, 2008$1,000 · 1 in hail · 40 events
- Flash Flooding and Hail in Tennessee, April 10 to 11, 2008$40,000 · 1.5 in hail · 11 events
- Flash Flood and Flooding in Missouri, April 10 to 15, 2008$50,000 · 4 events
- Flash Flooding and Hail in Arkansas, April 10, 2008$33,000 · 0.88 in hail · 6 events
- Winter Storm in Nebraska, April 10 to 11, 200827 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95803, 95814, 95827, 95837, 95838, 95841, 95845, 95846, 95847, 95820, 95848, 95850, 95849, 95853, 95854.